News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: symmetrical dry patches above chin and puffy eyes


 legeland - Sat Jan 24, 2009 4:13 pm

For the last week and a half, I have experienced puffy swollen eyes and dry flaky skin in the swollen areas as well as two symmetrical dry patches above my chin. I currently take daily vitamins and have been on an accutane treatment plan for the last month. The dosage is 25mg daily. I have quit the accutane for the last 3 days, taken benedryl and it seems my eyes have been a little less puffy, but not much better. Are these symptoms related to accutane or is there something else I should be concerned about? Thanks in advance.
 John Kenyon, CNA - Sun Mar 08, 2009 10:15 pm

User avatar Hi there --

While these symptoms could be due to Accutane use, it really doesn't sound like that up front. In fact, what you describe sounds to me a lot like some of the more typical signs of hypothyroidism. What clouds the picture is the fact that you're on Accutane (or were, at least). I would have this followed by an MD, or at least check with your dermatologist to see if there's been reports of this sort of reaction to Accutane (I've never heard of it happening, but that means very little). If Accutane is ruled out as the cause then you probably should have your thyroid levels checked and then narrow down from there.

I hope this is helpful. Good luck to you and please follow up with us here.
 legeland - Sun Mar 08, 2009 10:43 pm

Thank you I will get it checked out. The symptons have subsided, but I will check with my doctor regardless.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here